MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Model Number G57449
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p200023.Product code - qan.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep (b)(6) 2022 - procedure- intervention of the right common iliac vein, accessed the right groin, used a 10f terumo short sheath and an 035 wire.Complaint- after fully deploying the stent, the physician noticed that the stent jumped slightly up toward the ivc.Upon closer examination, it looks like the stent cells flared or separated from the struts at the cranial end.Ivus was performed to see that the cranial end was measuring close to 18mm in diameter, which confirmed that the stent cells opened/separated from each other, flaring out to a larger diameter than the original 16 mm.I have attached videos of the images we took post deployment.Post dilatation was performed with an atlas 16x60 balloon.No evident harm done to patient as of now.I asked the physician if he thought the stent cells got caught on the bilateral stent (left side), stretching it apart, but he did not think so.Physician would like a follow up to determine the cause.He will not be reporting to fda.No additional intervention had to be done as of yet after this issue.6.3.1.1 did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? -no 6.3.1.3 did the patient require any additional procedures due to this occurrence? -no if yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? -no, not yet if yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? -no 6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? -no please specify adverse effects and provide details.Prefix zvt7 3.91 are images of the device or procedure available? n/a, yes, no yes attached to email 3.92 did the patient have pre-existing conditions? n/a, yes, no yes but unknown if yes, please specify: 3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other if other, please specify: vessel had compression due to may thurners.3.94 was a stent previously placed during previous procedures? n/a, yes, no, yes on the other side.3.95 was the device used percutaneously? n/a, yes, no 3.96 where on the patient was the percutaneous access site? 3.97 was the access site jugular or femoral? n/a, jugular, femoral other femoral if other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other?/ may thurner/compression if other, please specify.3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral.Ipsilateral.3.100 was pre-dilation performed ahead of placement of the stent? n/a, yes, no.3.101 what was the target location for the stent? right common iliac vein.3.102 details of access sheath used (name, fr size, length)? 10 fr terumo sheath 3.103 was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no yes.3.104 details of the wire guide used (name, diameter, hyrdophyllic)? 035, j wire.3.105 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no no.3.106 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no no.3.107 if resistance was met, how did the physician address this? 3.108 did the tip of the delivery system cross the target location? n/a, yes, no yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no yes.3.110 did the user push the hub during deployment? n/a, yes, no no.3.111 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no yes.3.112 was the stent deployed smoothly / without resistance? n/a, yes, no yes.3.113 was the stent fully deployed in the patient? n/a, yes, no yes.3.114 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no yes.3.115 was post dilation performed after the placement of the stent? n/a, yes, no yes.3.116 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no.3.117 what intervention (if any) was required? no.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day n/a.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no no.Please specify if yes.
 
Event or Problem Description
Supplemental mdr report being submitted due to completion of the imaging review on 29-mar-2022 and suhbsequent lab evaluation on 11-apr-2022: imaging review completed on 29-mar-2022: impression: 1.One quarter of the zvt7-35-80-16-140 terminal stent row was inverted superiorly.The immediately inferior stent segment was stretched lengthwise.These stent elements were also disordered.These findings confirm the complaint of stent cell separation and flaring greater than the design diameter.2.Pulling the stent delivery system inferiorly during initial deployment would have caused the inverted stent row and stretching.3.Stent element disorder is more common and pronounced when pre-stent angioplasty diameter is significantly less than post-stenting angioplasty diameter.4.The inverted row, the stretching, and the stent element disorder had no immediate detrimental effect on lumen diameter.Their potential to aggravate neointimal hyperplasia and or thrombosis is very low.Some degree of stretching and stent element disorder is very common with laser cut self-expanding nitinol venous stents.Lab evaluation date: 11th april 2022: visual inspection: the stent and red safety tab were not returned.The inner sheath was returned exposed.No other defects are observed.Functional inspection: the device flushed without issue.A 0.035 inch wire guide passed through the device without issue.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) # p200023.Product code - qan.Device evaluation: the zvt7-35-80-16-140 device of lot number c1875391 involved in this complaint was returned for evaluation.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 11th april 2022.On evaluation of the device the visual inspection noted that the stent and red safety tab were not returned.The inner sheath was returned exposed, but no other defects were observed.On functional inspection, the device flushed without issue and a 0.035-inch wire guide passed through the device without issue.Document review: prior to distribution zvt7 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zvt7-35-80-16-140 of lot number c1875391 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1875391.It should be noted that the instructions for use (ifu0091-7) states the following: ¿do not apply excessive tension on the system as stretching of the stent may occur¿.There is not enough evidence to suggest the user did not follow the ifu.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression ¿ one quarter of the zvt7-35-80-16-140 terminal stent row was inverted superiorly.The immediately inferior stent segment was stretched lengthwise.These stent elements were also disordered.These findings confirm the complaint of stent cell separation and flaring greater than the design diameter.¿ pulling the stent delivery system inferiorly during initial deployment would have caused the inverted stent row and stretching.¿ stent element disorder is more common and pronounced when pre-stent angioplasty diameter is significantly less than post-stenting angioplasty diameter.¿ the inverted row, the stretching, and the stent element disorder had no immediate detrimental effect on lumen diameter.Their potential to aggravate neointimal hyperplasia and or thrombosis is very low.Some degree of stretching and stent element disorder is very common with laser cut self-expanding nitinol venous stents.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause may be attributed to user technique.From the images review ¿pulling the stent delivery system inferiorly during initial deployment would have caused the inverted stent row and stretching¿ additionally a possible root cause could be attributed to patient pre-existing condition, may thurner.The may thurner lesion may have exerted compressive stress on the stent, leading to issue reported.Summary complaint is confirmed as the failure was verified in the image(s) and on customer testimony.As stated in the image review, one quarter of the zvt7-35-80-16-140 terminal stent row was inverted superiorly.The immediately inferior stent segment was stretched lengthwise.These stent elements were also disordered.These findings confirm the complaint of stent cell separation and flaring greater than the design diameter according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma/510(k) # p200023.Device evaluation: the zvt7-35-80-16-140 device of lot number c1875391 involved in this complaint was returned for evaluation.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 11th april 2022.On evaluation of the device the visual inspection noted that the stent and red safety tab were not returned.The inner sheath was returned exposed, but no other defects were observed.On functional inspection, the device flushed without issue and a 0.035-inch wire guide passed through the device without issue.Document review: prior to distribution zvt7 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zvt7-35-80-16-140 of lot number c1875391 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1875391.It should be noted that the instructions for use (ifu0091-7) states the following: ¿do not apply excessive tension on the system as stretching of the stent may occur¿.There is not enough evidence to suggest the user did not follow the ifu.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression : one quarter of the zvt7-35-80-16-140 terminal stent row was inverted superiorly.The immediately inferior stent segment was stretched lengthwise.These stent elements were also disordered.These findings confirm the complaint of stent cell separation and flaring greater than the design diameter.Pulling the stent delivery system inferiorly during initial deployment would have caused the inverted stent row and stretching.Stent element disorder is more common and pronounced when pre-stent angioplasty diameter is significantly less than post-stenting angioplasty diameter.The inverted row, the stretching, and the stent element disorder had no immediate detrimental effect on lumen diameter.Their potential to aggravate neointimal hyperplasia and or thrombosis is very low.Some degree of stretching and stent element disorder is very common with laser cut self-expanding nitinol venous stents.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause may be attributed to user technique.From the images review ¿pulling the stent delivery system inferiorly during initial deployment would have caused the inverted stent row and stretching¿ additionally a possible root cause could be attributed to patient pre-existing condition, may thurner.The may thurner lesion may have exerted compressive stress on the stent, leading to issue reported.Summary: complaint is confirmed as the failure was verified in the image(s) and on customer testimony.As stated in the image review, one quarter of the zvt7-35-80-16-140 terminal stent row was inverted superiorly.The immediately inferior stent segment was stretched lengthwise.These stent elements were also disordered.These findings confirm the complaint of stent cell separation and flaring greater than the design diameter according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Correction supplemental report is being submitted to update medical device problem code annex a code from a040601 - deformation due to compressive stress to a0401 - break.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13770280
Report Number3001845648-2022-00149
Device Sequence Number5539264
Product Code QAN
UDI-Device Identifier10827002574493
UDI-Public(01)10827002574493(17)241012(10)C1875391
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model NumberG57449
Device Catalogue NumberZVT7-35-80-16-140
Device Lot NumberC1875391
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/17/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer02/18/2022
02/18/2022
02/18/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/26/2022
11/02/2022
04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale